Psycho-Babble Medication Thread 776010

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

medication sideeffects

Posted by Petallady on August 13, 2007, at 13:03:38

I have been taking Wellbutrin for 4 years. Is it possible that it is no longer effective? I have also taken Vivactil for nerve pain. Are the two drugs compatible?

 

Re: medication sideeffects Petallady

Posted by Phillipa on August 13, 2007, at 13:26:00

In reply to medication sideeffects, posted by Petallady on August 13, 2007, at 13:03:38

Here's what I found Phillipa

Check Interactions2 potential interactions were found for the drugs you selected.
You searched for interactions between the following drugs:

Vivactil
Wellbutrin
Add or Delete Drugs

Start Over with a New List of Drugs

(Note: Not all drug interactions are known or reported in the literature, and new drug interactions are continually being reported. This information is provided only for your education and for you to discuss with your personal healthcare provider. )

BUPROPION HYDROCHLORIDE (in Wellbutrin) may interact with PROTRIPTYLINE HYDROCHLORIDE (in Vivactil)

Bupropion may block the breakdown of protriptyline by the liver. If this happens, blood levels of protriptyline could be increased. This could cause an increase in both the intended effect and the side effects of protriptyline including drowsiness and a decrease in blood pressure. If these drugs are used together, your doctor may want to monitor you closely when therapy with bupropion is either started or stopped. If you are experiencing problems, it may be necessary to adjust the dose of protriptyline. You may want to ask your healthcare provider about this potential interaction if you think you are having problems.

This interaction is poorly documented and is considered moderate in severity.

Last Updated: December 2003

--------------------------------------------------------------------------------


FOOD may interact with PROTRIPTYLINE HYDROCHLORIDE (in Vivactil)

Foods that have a high fiber content may interfere with the absorption of protriptyline from the stomach. As a result, less protriptyline would be available for the body to use and blood levels could become too low. This could make the drug less effective. High fiber foods include fruits, vegetables, and grains (bread, cereal, rice, and pasta). Let your doctor know if you have recently changed your diet to include more high fiber foods while you are taking protriptyline. If the protriptyline does not seem to be working properly, it may be helpful to adjust your diet. You may want to ask your healthcare provider about this potential interaction if you think you are having problems.

This interaction is poorly documented and is considered moderate in severity

 

Re: medication sideeffects

Posted by Justherself54 on August 13, 2007, at 14:56:38

In reply to medication sideeffects, posted by Petallady on August 13, 2007, at 13:03:38

Every AD I've been on has pooped out on me, usually after a year, sometimes I've been lucky to make it to two years..


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.